MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Catalog Number 338960
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that error messages were bypassed and testing continued during use with the bd facscanto¿ ii flow cytometer.The following information was provided by the initial reporter: it was reported by the customer that error e009 - float switch timeout occurs when performing the long clean.The customer stated that she could bleed the bleach and water filters.She could not troubleshoot because she had a lot of samples to run.Email: customer is reporting an error e009 - float switch timeout when performing the long clean.Mdr safety checklist -- error messages.1.Are you running patient samples for diagnostic test?(if yes or unknown, go to question #2.If no, no further questions required: yes.2.Was there an error message? (if yes, go to question #3.If no, no further questions required: yes.3.Did the customer bypass the error message? (if yes, go to question #4.If no, no further questions required: yes.4.Is this presto? (either yes or no, no further questions required): no.
 
Additional Manufacturer Narrative
D.4.Medical device expiration date: na.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that error messages were bypassed and testing continued during use with the bd facscanto¿ ii flow cytometer.The following information was provided by the initial reporter: it was reported by the customer that error e009 - float switch timeout occurs when performing the long clean.The customer stated that she could bleed the bleach and water filters.She could not troubleshoot because she had a lot of samples to run.Email: customer is reporting an error e009 - float switch timeout when performing the long clean.Mdr safety checklist -- error messages.1.Are you running patient samples for diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes.2.Was there an error message? (if yes, go to question #3.If no, no further questions required.): yes.3.Did the customer bypass the error message? ((if yes, go to question #4.If no, no further questions required.): yes.4.Is this presto? (either yes or no, no further questions required): no.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: g.1 - reporting office contact - (b)(6).G.1 - manufacturing site contact - (b)(6).G.1 - reporting office- becton dickinson and company bd biosciences.H.3.Based on the investigation results, the reported issue e009 error - float switch timeout when performing the long clean was confirmed.Investigation results that were performed on the indicated failure mode were the following: manufacturing device history record (dhr) was reviewed and instrument met all the manufacturing specifications prior to release.The potential cause of the float switch timeout error was a bad filter.The field service representative (fsr) performed a service visit and found that the filter on the facsclean of the wet cart was not letting facsclean through the filter.They replaced the filter and purged the air out.After the works performed, the instrument was tested and meeting specifications.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD FACSCANTO¿ II FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
fahmy razak - mdr
2350 qume drive
san jose, CA 95131
4089542435
MDR Report Key17906539
Report Number2916837-2023-00192
Device Sequence Number7645597
Product Code GKZ
UDI-Device Identifier00382903389605
UDI-Public00382903389605
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number338960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown